Alert archive / Virginia / Flash Flood Warnings in 2015
Flash Flood Warning 29, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Dec 24, 2015, 8:51 AM EST for Charlotte County, Halifax County, Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 24, 2015, 8:51 AM EST (13:51 UTC)
- Expired
- Dec 24, 2015, 2:45 PM EST
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Charlotte County, VA, Halifax County, VA
The radar
The Roanoke radar (KFCX), 137 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 10:34 AM EST | FLASH FLOOD | Nathalie, VA | SIX OR SEVEN ROADS CLOSED ACROSS THE COUNTY FROM PACES UP THROUGH NATHALIE. |
| Dec 24, 11:42 AM EST | FLASH FLOOD | Ese Saxe, VA | FLOODING ON SAXKEY RD.NEAR SAXE, VA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 103 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 1.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
391
WGUS51 KRNK 241351
FFWRNK
VAC037-083-241945-
/O.NEW.KRNK.FF.W.0029.151224T1351Z-151224T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
851 AM EST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 245 PM EST
* AT 848 AM EST...DOPPLER RADAR INDICATED A LARGE AREA OF SHOWERS
AND THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP
TO THREE INCHES OF RAIN HAS ALREADY FALLEN IN PORTIONS OF
CHARLOTTE COUNTY SOUTH INTO EASTERN HALIFAX COUNTY. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTH BOSTON...
HALIFAX...
BROOKNEAL...
KEYSVILLE...
AND CHARLOTTE COURT HOUSE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES OF RAIN MAY FALL
INTHEWARNED AREA TODAY...AS STORMS REPEATEDLY TRAIN OVER THE
SAME AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3684 7853 3670 7865 3665 7859 3669 7865
3668 7870 3654 7873 3654 7922 3706 7909
3703 7901 3705 7897 3702 7891 3720 7882
3723 7878 3722 7873 3725 7868 3719 7868
3719 7864 3714 7859 3715 7855 3708 7846
$$
WERT3 follow-up statements
855
WGUS71 KRNK 241507
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1007 AM EST THU DEC 24 2015
VAC037-083-241945-
/O.CON.KRNK.FF.W.0029.000000T0000Z-151224T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-HALIFAX VA-
1007 AM EST THU DEC 24 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM EST FOR
CHARLOTTE AND HALIFAX COUNTIES...
AT 1002 AM EST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING
IS ALREADY OCCURRING WITH SEVERAL ROADS CLOSED IN BOTH CHARLOTTE AND
HALIFAX COUNTIES ACCORDING TO VIRGINIA DOT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTH BOSTON...
HALIFAX...
BROOKNEAL...
KEYSVILLE...
AND CHARLOTTE COURT HOUSE.
ADDITIONAL HEAVY RAINFALL IS APPROACHING AND AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE IN THE NEXT FEW HOURS ACROSS THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3684 7853 3670 7865 3665 7859 3669 7865
3668 7870 3654 7873 3654 7922 3706 7909
3703 7901 3705 7897 3702 7891 3720 7882
3723 7878 3722 7873 3725 7868 3719 7868
3719 7864 3714 7859 3715 7855 3708 7846
$$
PC660
WGUS71 KRNK 241627
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1127 AM EST THU DEC 24 2015
VAC037-083-241945-
/O.CON.KRNK.FF.W.0029.000000T0000Z-151224T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-HALIFAX VA-
1127 AM EST THU DEC 24 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM EST FOR
CHARLOTTE AND HALIFAX COUNTIES...
AT 1121 AM EST...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING
ACROSS PARTS OF THE WARNED AREA. UP TO THREE INCHES OF RAIN HAS
ALREADY FALLEN ACROSS PARTS OF NORTHERN HALIFAX AND WESTERN
CHARLOTTE COUNTIES SINCE YESTERDAY. FLASH FLOODING IS ALREADY
OCCURRING WITH SEVERAL REPORTS OF ROADS CLOSED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTH BOSTON...
HALIFAX...
BROOKNEAL...
KEYSVILLE...
AND CHARLOTTE COURT HOUSE.
THE RAINFALL HAS WEAKENED IN INTENSITY SOMEWHAT BUT ADDITIONAL
RAINFALL AMOUNTS OF UP TO 1 INCH OVER THE NEXT FEW HOURS ARE
POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3684 7853 3670 7865 3665 7859 3669 7865
3668 7870 3654 7873 3654 7922 3706 7909
3703 7901 3705 7897 3702 7891 3720 7882
3723 7878 3722 7873 3725 7868 3719 7868
3719 7864 3714 7859 3715 7855 3708 7846
$$
PC234
WGUS71 KRNK 241948
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EST THU DEC 24 2015
VAC037-083-241955-
/O.EXP.KRNK.FF.W.0029.000000T0000Z-151224T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-HALIFAX VA-
248 PM EST THU DEC 24 2015
...THE FLASH FLOOD WARNING FOR
CHARLOTTE AND HALIFAX COUNTIES HAS EXPIRED...
WHILE HEAVY RAIN HAS ENDED FOR THE TIME BEING...THE THREAT OF
FLOODING OF SMALL CREEKS AND STREAMS CONTINUES AS RUNOFF FROM HEAVY
RAIN CONTINUES TO ACCUMULATE. AS SUCH...THIS FLASH FLOOD WARNING HAS
BEEN REPLACED BY AN AREAL FLOOD WARNING FOR THE SAME LOCATIONS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3684 7853 3670 7865 3665 7859 3669 7865
3668 7870 3654 7873 3654 7922 3706 7909
3703 7901 3705 7897 3702 7891 3720 7882
3723 7878 3722 7873 3725 7868 3719 7868
3719 7864 3714 7859 3715 7855 3708 7846
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 7:09 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Dec 24, 7:09 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
709 AM EST THU DEC 24 2015
.SYNOPSIS...
AN ABNORMALLY WARM AND MOIST AIRMASS WILL REMAIN OVER THE REGION
THROUGH THE END OF THE WEEK. A LOW PRESSURE SYSTEM TRACKING
NORTHEAST ACROSS THE GREAT LAKES WILL PUSH A COLD FRONT INTO THE
REGION TODAY...WHICH WILL THEN STALL FROM THE MID ATLANTIC STATES
INTO THE TENNESSEE VALLEY THROUGH FRIDAY. THIS WILL RESULT SEVERAL
PERIODS OF SHOWERS FOR OUR AREA FOR THE NEXT SEVEN DAYS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 420 AM EST WEDNESDAY...
LARGE CLUSTER OF MODERATE SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS CROSSED THE FORECAST AREA FROM SOUTHWEST TO
NORTHEAST SINCE MIDNIGHT. MORE SHOWERS AND THUNDERSTORMS WERE
ALREADY MOVING INTO THE WESTERN COUNTY WARNING AREA. BIGGEST
CHALLENGE TODAY AND TONIGHT IS WHERE THIS PREFRONTAL BAND OF
SHOWERS AND THUNDERSTORMS WILL STALL AND WHERE THE AXIS OF
HEAVIEST RAIN WILL BE. NAM AND GFS AS WELL AS THE LOCAL WRF AND
OTHER SHORT TERM GUIDANCE HOLD THE FRONT JUST NORTHWEST OF THE
FORECAST AREA BUT HAD DIFFERING LOCATIONS OF THE HEAVIEST
PREFRONTAL RAINFALL. USED A BLEND OF WPC AND LOCAL WRF RAINFALL
FORECAST TO PLACE BEST PROBABILITY AND ORIENTATION OF SHOWERS AND
THUNDERSTORMS. HAVE INCREASED PROBABILITY OF PRECIPITATION IN MOST
LOCATIONS FOR TODAY AND ACROSS THE NORTHWEST HALF OF THE FORECAST
AREA FOR TONIGHT.
SIMILAR TO TUESDAY AND WEDNESDAY...TEMPERATURES WILL START
UNSEASONABLY MILD TODAY BUT WITH ONLY A SMALL RISE DUE TO THE
CLOUDS AND PRECIPITATION. MAV AND LOCAL WRF GUIDANCE WERE A
REASONABLE BASIS FOR MAXIMUM TEMPERATURES TODAY AND LOWS TONIGHT.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 330 AM EST THURSDAY...
THE UPPER PATTERN WITH AN EASTERN RIDGE/WESTERN TROF WILL CONTINUE TO
BRING VERY WARM AND MOIST AIR INTO THE REGION WITH SOUTHWESTERLY FLOW
ALOFT...BUT AN EVOLUTION TO A CLOSED LOW OVER NORTHERN MEXICO WILL
BRING SOME SUBTLE CHANGES TO OUR FORECAST. THE PERIOD STARTS OFF ON A
WET NOTE FRIDAY AS THE LINGERING FRONTAL BOUNDARY OVER THE REGION
BEGINS TO LIFT BACK NORTHWARD. DYNAMIC SUPPORT FOR WELL ORGANIZED
CONVECTION WILL BE LESSENING AS THE LOW LEVEL JET MAX PULLS OFF TO THE
NORTHEAST...BUT THERE SHOULD STILL BE ENOUGH INSTABILITY IN THIS
EXCEPTIONALLY WARM AND MOIST AIRMASS TO GENERATE SOME
THUNDERSTORMS/EMBEDDED THUNDER. WITH PRECIPITABLE WATER VALUES STILL
RUNNING WELL ABOVE NORMAL SOME HEAVY DOWNPOURS CAN BE EXPECTED WITH THE
HIGHEST PRECIPITATION AMOUNTS BEING FOUND FROM THE BLUE RIDGE WESTWARD.
CHANCES FOR PRECIPITATION WILL THEN BE DECREASING FROM SOUTH TO NORTH
WITH MOST OF THE REGION INTO JUST SLIGHT CHANCE POPS BY LATE SATURDAY.
HOWEVER THIS REPRIEVE WILL BE SHORT LIVED AS A LARGE AREA OF HIGH
PRESSURE MOVING INTO NEW ENGLAND PUSHES THE FRONTAL BOUNDARY BACK INTO
THE REGION AND THE CHANCE FOR PRECIPITATION WILL BE INCREASING ONCE
AGAIN SUNDAY THROUGH SUNDAY NIGHT.
HIGH TEMPERATURES WILL REMAIN NEAR RECORD LEVELS THROUGH THE WEEKEND
WITH READINGS IN THE LOW/MID 70S EAST OF THE RIDGE AND UPPER 60S/AROUND
70 TO THE WEST. LOWS WILL GENERALLY BE IN THE 50S TO NEAR 60 DEGREES
UNTIL SUNDAY NIGHT WHEN COLDER AIR STARTS WORKING IN FROM THE NORTH AS
THE BOUNDARY GETS PUSHED THROUGH THE REGION.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 245 PM EST WEDNESDAY...
UNSEASONABLY WARM WEATHER IS EXPECTED TO CONTINUE THROUGH THE
LONG TERM PERIOD AS MEAN UPPER RIDGE REMAINS OFF THE SOUTHEAST
COAST OF THE NATION...KEEPING MID ATLANTIC AND MID APPALACHIAN
REGION IN MAINLY SOUTHWESTERLY FLOW ALOFT.
A MORE GENERAL WIDESPREAD RAIN ENCOMPASSING MOST IF NOT ALL OF THE
FORECAST AREA AGAIN SEEMS IN THE OFFING FOR MONDAY INTO TUESDAY AS
CLOSED UPPER LOW FILLS AND LIFTS NORTHEAST THROUGH THE CENTRAL
PLAINS...AND AS LOW LEVEL WINDS VEER INTO THE EAST AND SOUTHEAST ON
THE BACKSIDE OF THE COOL WEDGE IN ADVANCE OF THE MIDWESTERN UPPER
LOW. PRECIPITATION SHOULD GRADUALLY TRANSITION FROM SPOTTY UPSLOPING
DRIZZLE/LIGHT RAIN ACROSS THE EASTERN UPSLOPING FLANKS OF THE APPALACHIANS
ON MONDAY...TO MORE OF A WIDESPREAD SHOWERY NATURE LATER MONDAY INTO
TUESDAY AS WARM ADVECTION INCREASES IN ADVANCE OF APPROACHING OCCLUDED
FRONT.
PASSAGE OF SHEARING WAVE AND ASSOCIATED FRONT SHOULD ALLOW FOR A
RETURN TO DRIER WEATHER ON BACKSIDE OF THE SYSTEM BY TUESDAY NIGHT
OR WEDNESDAY...ALONG WITH SOME WEAK COOL ADVECTION. HOWEVER...AS
HAS BEEN THE CASE FOR MUCH OF THE FALL SEASON...PROXIMITY OF UPPER
RIDGE TO OUR SOUTH...AND MAINTENANCE OF SW FLOW ALOFT WILL PREVENT
INTRUSION OF ANY SIGNIFICANTLY COLDER AIR UNTIL LATER IN THE
WEEK...AND PERHAPS NOT UNTIL AFTER NEW YEARS DAY.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 1220 AM EST THURSDAY...
POOR AVIATION CONDITIONS EXPECTED THROUGH FRIDAY MORNING.
HIGH CONFIDENCE THAT A PERSISTENT BAND OF MODERATE TO HEAVY
SHOWERS AND EMBEDDED THUNDERSTORMS WILL GRADUALLY MOVE SOUTHEAST
ACROSS THE CENTRAL APPALACHIANS THIS MORNING. INDIVIDUAL CLUSTERS
OF PRECIPITATION WITHIN THIS BAND WERE MOVING MUCH FASTER...AROUND
50 KNOTS...TO THE NORTHEAST BEING STEERED BY A STRONG LOW LEVEL
JET. THIS AREA OF PRECIPITATION WAS AHEAD OF A COLD FRONT THAT
WILL STALL OVER THE MID ATLANTIC AND TENNESSEE VALLEY BY TONIGHT.
EXPECT MVFR TO VFR CEILINGS TODAY...WITH OCCASIONAL IFR CEILINGS
AND VISIBILITIES WITH VERY HEAVY RAIN. MODELS SUGGEST CEILINGS
WILL LOWER LATE THIS AFTERNOON AND EVENTUALLY BECOME IFR TO LIFR
WITH STRATUS AND FOG TONIGHT. LOW CONFIDENCE ON THE TIMING OF THE
DROP IN CEILINGS AND VISIBILITIES. IT IS POSSIBLE THAT CEILINGS
AND VISIBILITIES WILL NOT LOWER UNTIL THE AREAL COVERAGE OF
SHOWERS DIMINISHES...WHICH MAY BE AROUND 05Z/MIDNIGHT.
KEPT LLWS IN THE TAFS THIS MORNING BUT 850 MB JET WILL WEAKEN BY
NOON.
.EXTENDED AVIATION DISCUSSION...
CHRISTMAS DAY WILL LIKELY FEATURE SOMEWHAT IMPROVED
CEILINGS/VISIBILITIES AS THE FORECAST AREA WILL BE WELL INTO THE
WARM SECTOR. BUT STILL A CHANCE FOR SCATTERED SHOWERS WITH
ISOLATED THUNDERSTORMS ARE EXPECTED.
THE CHANCE OF SHOWERS AND SUB-VFR CONDITIONS WILL CONTINUE INTO
THE WEEKEND...BUT OVERALL LESS LIKELY TO PERSIST IN THE IFR OR
WORSE VALUES AS ATMOSPHERE WILL BE A LITTLE BETTER MIXED AND
FREQUENCY OF SHOWERS MUCH LESS WITH NO KEY FEATURES TO HELP LIFT
THE MOIST ATMOSPHERE.
&&
.HYDROLOGY...
AS OF 430 AM EST THURSDAY...
AS ADVERTISED...VERY HIGH PRECIPITABLE WATER VALUES WERE BEING
ADVECTED INTO THE FORECAST AREA. THIS MOIST AIR MASS WILL REMAIN
IN THE REGION WELL INTO FRIDAY. UPPER DIFFLUENCE AND VORTICITY
ADVECTION WITH A SHORT WAVE TRACKING INTO THE SOUTHERN
APPALACHIANS WILL PROVIDE STRONG SYNOPTIC SCALE LIFT WHICH WILL BE
ENHANCED BY MODEST UPSLOPE ALONG THE BLUE RIDGE.
PRECIPITATION EFFICIENCY IS VERY HIGH TODAY AND TONIGHT. WARM
CLOUD DEPTH IS NEARLY 10KFT AND RAINFALL RATES GREATER THAN ONE
INCH PER HOUR ARE LIKELY. BASED ON THESE EXPECTED RATES AND
CONSIDERING THE LOCATIONS THAT HAVE HAD SIGNIFICANT RAINFALL SO
FAR THIS WEEK...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF
NORTHERN NORTH CAROLINA AND SOUTHERN VIRGINIA FOR TODAY.
AS FOR THE MAIN STEM RIVERS...
A FLOOD WARNING IS IN EFFECT FOR THE DAN RIVER AT SOUTH BOSTON AND
THE ROANOKE RIVER AT RANDOLPH. AT THIS TIME THE DAN RIVER AT
DANVILLE AND PACES WERE RISING BUT WERE EXPECTED TO CREST BELOW
FLOOD STAGE.
&&
.CLIMATE...
AS OF 430 AM EST THURSDAY...
WITH THE CONTINUING VERY WARM AIRMASS IN PLACE FOR THE NEXT SEVERAL
DAYS... MANY DAILY MAX TEMPERATURE RECORDS AS WELL AS HIGH MIN
TEMPERATURE RECORDS ARE LIKELY TO BE SET. FOR REFERENCE...HERE ARE
RECORDS FOR OUR CLIMATE STATIONS FOR THE NEXT SEVERAL DAYS.
THURSDAY 12/24/2015
SITE MAXT YEAR MINT YEAR LOMAX YEAR HIMIN YEAR
KBLF 66 1964 -8 1983 14 1989 53 1964
KDAN 70 1990 9 1989 23 1989 53 1990
KLYH 70 1933 1 1983 26 1906 47 1979
KROA 72 1933 0 1989 26 1960 47 1979
KRNK 62 1996 -4 1989 19 1960 46 1956
FRIDAY 12/25/2015
SITE MAXT YEAR MINT YEAR LOMAX YEAR HIMIN YEAR
KBLF 64 1982 -13 1983 2 1983 55 1982
KDAN 76 1955 3 1983 28 1989 48 1988
KLYH 72 1982 -4 1983 13 1983 57 1964
KROA 68 1982 -4 1983 11 1983 54 1964
KRNK 68 1964 -8 1983 13 1983 41 1972
SATURDAY 12/26/2015
SITE MAXT YEAR MINT YEAR LOMAX YEAR HIMIN YEAR
KBLF 62 1987 -3 1983 16 1977 55 1982
KDAN 75 1982 2 1983 18 1983 57 1964
KLYH 72 1922 1 1983 22 1914 58 1964
KROA 70 1964 3 1980 23 1985 56 1982
KRNK 64 1982 -8 1985 9 1983 50 1982
SUNDAY 12/27/2015
SITE MAXT YEAR MINT YEAR LOMAX YEAR HIMIN YEAR
KBLF 69 2008 9 1977 20 2010 52 1982
KDAN 77 1982 6 1983 27 1985 54 1964
KLYH 71 1971 0 1914 21 1925 50 1940
KROA 69 1984 -3 1914 25 1935 52 1940
KRNK 67 2008 -6 1985 20 1985 52 1964
MONDAY 12/28/2015
SITE MAXT YEAR MINT YEAR LOMAX YEAR HIMIN YEAR
KBLF 67 1984 4 1977 20 1995 53 1984
KDAN 72 1971 13 1966 28 1950 54 2008
KLYH 76 1984 6 1977 26 1950 51 1959
KROA 75 1984 4 1925 25 1925 51 1984
KRNK 66 1984 6 1977 28 1995 42 1959
&&
.EQUIPMENT...
AS OF 325 PM EST WEDNESDAY...
A COMMUNICATION OUTAGE HAS LIMITED THE DISTRIBUTION OF THE
OBSERVATION FROM THE BLUEFIELD AUTOMATED SURFACE OBSERVATION
SYSTEM. DATA FROM THIS SITE MAY BE UNAVAILABLE UNTIL FURTHER
NOTICE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ009-015-016-032-
043-044-058-059.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ001>006-018>020.
WV...NONE.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...MBS
LONG TERM...MBS/WERT
AVIATION...RCS/SK
HYDROLOGY...AMS
CLIMATE...AMS
EQUIPMENT...RCSHazardous weather outlook, Dec 24, 4:31 AM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 431 AM EST THU DEC 24 2015 VAZ007-010>014-017>020-022>024-033>035-045>047-WVZ042>044-507-508- 250945- TAZEWELL-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD- AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 431 AM EST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED TODAY. SOME STORMS MAY ALSO PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ009-015-016-032-043-044-058-059-250945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-GRAYSON-CARROLL-PATRICK-HENRY-PITTSYLVANIA-HALIFAX- CHARLOTTE- 431 AM EST THU DEC 24 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...SOME THUNDERSTORMS TODAY MAY PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 24, 5:45 AM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 545 AM EST THU DEC 24 2015 NCZ001-VAZ009-012-015-016-241130- ASHE-WYTHE-SMYTH-CARROLL-GRAYSON- 545 AM EST THU DEC 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ASHE...GRAYSON...SOUTHEASTERN SMYTH...NORTHERN CITY OF GALAX...WYTHE AND NORTHWESTERN CARROLL COUNTIES... AT 543 AM EST...A STRONG THUNDERSTORM WAS OVER GRAYSON HIGHLANDS STATE PARK...MOVING NORTHEAST AT 50 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WYTHEVILLE... GALAX... HILLSVILLE... RURAL RETREAT... AND INDEPENDENCE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3672 8166 3706 8095 3674 8066 3653 8155 TIME...MOT...LOC 1043Z 245DEG 52KT 3665 8150 AS
Special weather statement, Dec 24, 7:33 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
733 AM EST THU DEC 24 2015
VAZ043>045-058-059-241330-
HENRY-CHARLOTTE-HALIFAX-PITTSYLVANIA-CAMPBELL-
733 AM EST THU DEC 24 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CITY OF
DANVILLE...CHARLOTTE...PITTSYLVANIA...SOUTHEASTERN HENRY...
SOUTHEASTERN CAMPBELL AND HALIFAX COUNTIES...
AT 731 AM EST...SHOWERS AND EMBEDDED STRONG THUNDERSTORMS WERE ALONG
A LINE EXTENDING FROM NEAR GLADYS TO NEAR MARTINSVILLE
AIRPORT. THIS LINE WAS MOVING NORTHEAST AT 30 MPH.
WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
SOUTH BOSTON...
HALIFAX...
CHATHAM...
AND GRETNA.
THIS INCLUDES DANVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3689 7849 3670 7865 3663 7855 3669 7868
3668 7870 3654 7873 3654 7992 3718 7917
3722 7886 3721 7884 3720 7880 3723 7878
3722 7873 3724 7868 3719 7868 3719 7864
3714 7859 3715 7855 3709 7848 3708 7844
TIME...MOT...LOC 1231Z 232DEG 25KT 3715 7904 3658 7985
ASSpecial weather statement, Dec 24, 7:57 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 AM EST THU DEC 24 2015
NCZ003-019-020-241400-
WILKES-YADKIN-SURRY-
757 AM EST THU DEC 24 2015
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN SURRY...NORTHERN YADKIN AND EASTERN WILKES COUNTIES...
AT 756 AM EST...A STRONG THUNDERSTORM WAS OVER MORAVIAN FALLS...
MOVING NORTHEAST AT 45 MPH.
WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO...
ELKIN...
WILKESBORO...
FAIRVIEW...
AND JONESVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3603 8124 3612 8136 3637 8101 3637 8098
3642 8095 3650 8084 3627 8045 3624 8045
3622 8043 3603 8116
TIME...MOT...LOC 1256Z 241DEG 41KT 3606 8120
ASThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:22 PM EST | River Flood Warning | RNK | Halifax | 4 days |
| Dec 24, 3:23 AM EST | River Flood Warning | RNK | Charlotte, Halifax | 55 hr |
| Dec 24, 4:06 AM EST | Flash Flood Watch | RNK | Carroll, Charlotte, Grayson, Halifax, Henry, Patrick and 5 more | 42 hr |
| Dec 24, 5:45 AM EST | Special Weather Statement | RNK | Carroll, Grayson, Wythe | 45 min |
| Dec 24, 7:33 AM EST | Special Weather Statement | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 57 min |
| Dec 24, 7:47 AM EST | Flash Flood Warning | RNK | Grayson | 6 hr |
| Dec 24, 9:01 AM EST | River Flood Warning | RNK | Pittsylvania, City of Danville | 49 hr |
| Dec 24, 9:01 AM EST | River Flood Warning | RNK | Halifax | 72 hr |
| Dec 24, 10:21 AM EST | Areal Flood Advisory | RNK | City of Danville | 3 hr |
| Dec 24, 10:29 AM EST | Special Weather Statement | RNK | Charlotte, Halifax, City of Danville | 61 min |
| Dec 24, 11:47 AM EST | Areal Flood Warning | RNK | Pittsylvania, City of Danville | 9 hr |
| Dec 24, 2:30 PM EST | Special Weather Statement | RNK | City of Danville | 30 min |
| Dec 24, 2:33 PM EST | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 20 more | 31 hr |
| Dec 24, 2:45 PM EST | Areal Flood Warning | RNK | Charlotte, Halifax | 9 hr |
Nearby
Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.